MAUDE Adverse Event Report: COVIDIEN MAGELLAN; NEEDLE, HYPODERMIC, SINGLE LUMEN

COVIDIEN MAGELLAN; NEEDLE, HYPODERMIC, SINGLE LUMEN
Model Number 8881850515
Medical Device Problem Code Fail-Safe Problem (2936)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 05/25/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Submit date: 6/14/2018.A device history record (dhr) review of the reported lot number confirmed that the product was produced accomplishing quality requirements and released according to established procedures.There were two samples submitted with this complaint.The samples were inspected for damage, shield stall/locking and needle free length according to the magellan safety needle quality and inspection standard.All samples passed inspection and met manufacturing specifications.The reported condition is not confirmed.The exact root cause could not be determined based on available information.A root cause investigation was conducted and determined the most likely root cause to be due to user error/improper activation technique.Prior to a lot¿s release, the lot must be deemed acceptable by passing inspections that are based on a valid sampling plan.Inspectors routinely examine a statistical sample both physically and visually.Specifically, samples are inspected for needle free length and shield stalling/lock failure.The product met all defined acceptance requirements and was released.Based on the investigation and root cause analysis, the initiation of a capa is not required.The failure was most likely a result of user error.It¿s recommended the user consult the instructions for use included with the product for guidance.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The customer reported that there were three magellan 25 g 1.5" safety needles from the same box/lot that do not allow the safety feature to engage so that the needle is covered.

Brand Name
MAGELLAN
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
COVIDIEN
2010 e international speedway
deland FL 32724 8707
MDR Report Key7602950
Report Number1017768-2018-00045
Device Sequence Number1396894
Product Code FMI
UDI-Device Identifier20884521145044
UDI-Public20884521145044
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2022
Device Model Number8881850515
Device Catalogue Number8881850515
Device Lot Number718127
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/08/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/25/2018
Initial Report FDA Received Date06/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1